On discrete distributions of order k. (English) Zbl 0611.60016

The class of discrete distributions of order k is defined as the class of the generalized discrete distributions with generalizer a discrete distribution truncated at zero and from the right away from \(k+1\). The probability function and factorial moments of these distributions are expressed in terms of the (right) truncated Bell (partition) polynomials and several special cases are briefly examined. Finally a Poisson process of order k, leading in particular to the Poisson distribution of order k, is discussed.


60E05 Probability distributions: general theory
62E10 Characterization and structure theory of statistical distributions
Full Text: DOI


[1] Aki, S.; Kuboki, H.; Hirano, K., On discrete distributions of order \(k,\) Ann. Inst. Statist. Math., 36, 431-440, (1984) · Zbl 0572.62018
[2] Bollinger, R. C.; Salvia, A. A., Consecutive-\(k\)-out-of-\(n\):\(F\) networks, IEEE Trans. Reliab., 31, 53-55, (1982) · Zbl 0482.90032
[3] Charalambides, Ch. A., On the generalized discrete distributions and the Bell polynomials, Sankhyã, 39, 36-44, (1977) · Zbl 0412.62010
[4] Chiang, D.; Niu, S. C., Reliability of consecutive-\(k\)-out-of-n: F system, IEEE Trans. Reliab., 30, 87-89, (1981) · Zbl 0466.90030
[5] Comtet, L. (1974).Advanced Combinatorics, Reidel, Dordrecht, Holland.
[6] De Moivre, A. (1756).The Doctrine of Chances (3rd edition), Millar, London, Photographic Reprinted in 1968 by Chelsea Publ. Comp. New York. · Zbl 0153.30801
[7] Feller, W. (1968).An Introduction to Probability Theory and Its Applications, Vol. I (3rd edition), Wiley, New York. · Zbl 0155.23101
[8] Hirano, K. (1986)Fibonacci Numbers and their Applications, (eds. A. N. Philippou et al.) 43-53, D. Reidel Publishing Company.
[9] Hirano, K., Kuboki, H., Aki, S. and Kuribayashi, A. (1984). Figures of probability density functions in statistics II—discrete univariate case—,Computer Science Monographs,20, The Inst. of Statist. Math. Tokyo.
[10] Janossy, L.; Renyi, A.; Aczel, J., On compound Poisson distribution I. Acta Mathematica, Hungarian Academy of Science, 1, 209-224, (1950) · Zbl 0041.24901
[11] Papastavridis, S. (1985). On discrete distributions of \(k\) order, Submitted for publication.
[12] Philippou, A. N., The Poisson and compound Poisson distribution of order \(k\) and some of their properties, Zapiski Nauchnyka Seminarov Lenigrand, Math. Inst. Steklova, 130, 175-180, (1983) · Zbl 0529.60010
[13] Philippou, A. N., The negative binomial distribution of order \(k\) and some of its properties, Biometr. J., 36, 789-794, (1984) · Zbl 0566.60014
[14] Philippou, A. N.; Georghiou, C.; Philippou, G. N., A generalized geometric distribution and some of its properties, Statistics and Probability Letters, 1, 171-175, (1983) · Zbl 0517.60010
[15] Philippou, A. N.; Muwafi, A. A., Waiting for the \(k\)-th consecutive success and the Fibonacci sequence of order \(k,\) The Fibonacci Quarterly, 20, 28-32, (1982) · Zbl 0476.60008
[16] Riordan, J. (1968).Combinatorial Identities, Wiley, New York. · Zbl 0194.00502
[17] Todhunter, I. (1965).A History of the Mathematical Theory of Probability, Chelsea, New York.
[18] Uppuluri, V. R. R.; Patil, S. A., Waiting times and generalized Fibonacci sequences, The Fibonacci Quarterly, 21, 342-349, (1983) · Zbl 0538.60018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.